Does Tecfidera (BG-12) cause Hair Loss?

Last Update May 1, 2016
Treato found 132 posts discussing Tecfidera (BG-12) and Hair Loss.
In most of these discussions patients report that Tecfidera (BG-12) causes Hair Loss.
The manufacturer's product labeling should always be consulted for a list of side effects most frequently appearing in patients during clinical studies. Talk to your doctor about which medications may be most appropriate for you.
About Tecfidera (BG-12)
Taken for: MS, RRMS, Psoriasis
Satisfaction Score
?
2.7
5 1 10185
Slightly Satisfied
based on 10,185 conversations around the web
Back to all concerns

Does Tecfidera (BG-12) cause Hair Loss?

content loaded dynamically
Filter by
Filter by
Gender
Role
Age
All
We found 132 discussions
?
Tecfidera hair loss
| Wendye22
Been on tecfidera for 18mths. Hair loss significant . If I was a bloke, it wouldn't matter! But I'm female, so it matters! :(
MyNewNormal
March 29, 2016
On Tecfidera 2 years. Hair loss started
October 2015. Hair significantly thinning out. February and March 2016 hair loss is crazy. Eyebrows becoming bald. Bald spots now starting to show. Becoming extremely self conscious. MS doc said she's heard this from 5 other women. I'm ready to stop Tecfidera. My other med options are Aubagio and Copaxone. And at this point one iis injection and other hair loss. Personally, Can't do either. Any other females experiencing hair loss?

?
| Jsahmom
I have been on Tecfidera a little over 2 years and have considerable hair loss where I can see bald patches and breakage. Has anyone gone off it and had their hair grow back? I hope so, because I'd like to go off it.
Wendye22
March 8, 2016
I stopped it for about 3weeks. Hair loss eased in that short time. But fatigue and depression from the MS got worse again. I'll probably go back on it But will discuss with doctor other possibilities.

?
Tecfidera absolutely causes hair loss!
| Lixd
I didn't want to believe it would happen, and I let it happen for months, but I seriously have half the hair I used to have…despite all the vitamins, biotin, and fish oil I take. Tecfidera did this.
Deb Solomon
June 2, 2015
I have been taking Tecfidera since FDA approved it. I want it to work and at one year MRI had little change for the worse. No MRI this year yet. I have noted continual disturbing burning flushes and bad GI issues. My hair has thinned significantly by about half. I have had weight gain a nd headaches. Most disturbing to me is altered mobility to include marked decline in balance and weakness. Pain is worse in legs. I suppose a body has to try whatever it takes but at some point the quality of life must be evaluated.
May 19, 2015
I take tecfidera too and this same thing happened to me. My hair just would not grow at all over the year and a half I was on the drug. It thinned out at least by half along with no growth. No matter what I did, nothing helped.

?
Tecfidera and hair loss
| ec.carlson
It's VERY important that anyone seeing "hair loss" (or any side effect) from taking TECFIDERA, report this not only to their physician but most especially important, TO THE DRUG COMPANY so that it gets "official reported" as a side effect...otherwise, if it doesn't get reported, it won't be known/listed as a potential side effect (for future users).

I have lost about half my hair since going on Tecfidera. I went to my primary physician with a full reporting of my diet/lifestyle and family genetic hair history and had blood work done to rule other things out - ALL the blood work was normal and there is nothing to explain the hair loss - the only change in my life is the Tecfidera. So I not only called my physician but I called the drug company and reported it. They claimed, "No one has reported this." To which I replied, "There are people blogging about it...I cannot say if they are indeed reporting it but they ARE talking about it so then you have me, ONE person, reporting it."

I urge you to consider calling the drug company and reporting your experience - this will help ALL current and future use of Tecfidera.

TECFIDERA PATIENT SERVICES: x-xxx-xx-xxx

Treato does not review third-party posts for accuracy of any kind, including for medical diagnosis or treatments, or events in general. Treato does not provide medical advice, diagnosis or treatment. Usage of the website does not substitute professional medical advice.
The side effects featured here are based on those most frequently appearing in user posts on the Internet. The manufacturer's product labeling should always be consulted for a list of side effects most frequently appearing in patients during clinical studies. Talk to your doctor about which medications may be most appropriate for you.
The information reflected here is dependent upon the correct functioning of our algorithm. From time-to-time, our system might experience bugs or glitches that affect the accuracy or correct application of mathematical algorithms. We will do our best to update the site if we are made aware of any malfunctioning or misapplication of these algorithms. We cannot guarantee results and occasional interruptions in updating may occur. Please continue to check the site for updated information.
Treato does not provide medical advice, diagnoses or treatment. Services are ranked based on reviews gathered from around the web and may refer to different aspects of each service (Price, waiting time, general satisfaction, etc.) Treato does not guarantee any specific rate or promotion. In addition, prices for some services provided by the listed Telehealth companies may vary, please check with the Telehealth site for the exact price for the desired service. Treato is not responsible for promotions validity, application of the promotion code varies among the different Telehealth sites (for example during registration flow). It is your responsibility to apply the promotion code. Treato is not responsible for content on external web sites.
Welcome back! Sign in
See what other patients are saying
First time here? Sign up!
See what other patients are saying
Forgot your password?
No problem, we can help.
Back to Signup
Please wait...